Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Lubbock, TX

April 8, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 8, 2011, 4:27 AM CDT for 24 counties in Texas. It took effect at Apr 8, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 4:27 AM CDT (09:27 UTC)
In effect from
Apr 8, 2011, 12:00 PM CDT
Expired
Apr 8, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4409 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS84 KLUB 080927
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
427 AM CDT FRI APR 8 2011

TXZ021>044-082100-
/O.UPG.KLUB.FW.A.0018.110408T1700Z-110409T0100Z/
/O.NEW.KLUB.FW.W.0016.110408T1700Z-110409T0100Z/
/O.CON.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/
/O.CON.KLUB.FW.A.0020.110410T1700Z-110411T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
427 AM CDT FRI APR 8 2011

...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE
SOUTHERN PLAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT SOUTHWESTELY WINDS IN EXCESS
OF 20 MPH...RELATIVE HUMIDITY LOWER NEAR 10 PERCENT...AND AN
EXTREME FIRE DANGER... 
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AND SUNDAY
AFTERNOONS AND EVENINGS FOR ALL OF THE SOUTH PLAINS... ROLLING
PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT
SOUTHWESTERLY WINDS FROM 20 TO 30 MPH...RELATIVE HUMIDITY NEAR
THAN 10 PERCENT...AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE COMING WEEKEND. STRONG WEST TO SOUTHWEST
WINDS WILL DEVELOP WITH SUSTAINED 20 FOOT WIND SPEEDS EXPECTED TO
RANGE FROM 20 TO 25 MPH TODAY AND SATURDAY INCREASING TO BETWEEN
20 TO 30 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR
10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME
THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...
WITH LITTLE OVERNIGHT HUMIDITY RECOVERY...AND EXTREMELY DRY FUELS
MAY LEAD DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
262 
WWUS84 KLUB 082040
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT FRI APR 8 2011

TXZ021>044-090200-
/O.UPG.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/
/O.NEW.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/
/O.EXT.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/
/O.CON.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
340 PM CDT FRI APR 8 2011

...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE
SOUTHERN PLAINS...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20
MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR
ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN
TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE
HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS
OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING. THE FIRE
WEATHER WATCH FOR SATURDAY HAS NOW BEEN UPGRADED TO A RED FLAG
WARNING FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH IS
NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THIS WEEKEND. STRONG SOUTHWESTERLY 20 FOOT
WIND SPEEDS AROUND 20 TO 25 MPH WILL CONTINUE THROUGH THE EARLY
EVENING HOURS FOR MUCH OF THE AREA. THE SOUTHWESTERLY WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY
WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY.
RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH
AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE
WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE
OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND
EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN
GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
296 
WWUS84 KLUB 090110
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT FRI APR 8 2011

TXZ021>044-091100-
/O.EXP.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/
/O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/
/O.CON.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
810 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF
20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF
20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER...

...RED FLAG WARNING FOR FRIDAY HAS EXPIRED...

THE RED FLAG WARNING FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.

AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE
INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER
INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY
VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER
WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE
OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR
MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF
DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:24 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 8, 4:24 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
424 AM CDT FRI APR 8 2011

.SHORT TERM...
WEATHER FOR TODAY WILL BE DOMINATED BY THE INFLUENCE OF CLOSED LOW
OVER CALIFORNIA EARLY THIS MORNING WITH BROAD SOUTHWESTERLY FLOW
ALOFT.  POLAR JET WRAPS AROUND THIS LOW WITH STRONGER SECONDARY MAX
SOUTH OF THE MAIN STREAM FROM BAJA TO OUR AREA THENCE UP INTO THE
MIDWEST. LOBE OF WEAK LIFT IS PROGGED TO CROSS THE REGION EARLY
SATURDAY MORNING. WHILE MOISTURE WILL BE ON THE INCREASE INTO
SATURDAY MORNING...FORECAST SOUNDINGS APPEAR MUCH TO WARM IN THE
5-10KFT HEIGHT TO ALLOW CONVECTION. WHILE AN EML IS PRESENT ABOVE
THIS LEVEL...THERE IS NO SUBSTANTIVE MOISTURE TO WORK WITH.
THEREFORE...WILL KEEP POP BELOW MENTIONABLE LEVELS. INSOFAR AS
WINDS GO...TODAY LOOKS TO BE THE LOWEST OF THE NEXT THREE DAYS.
SFC WIND FIELDS IN GUIDANCE ARE A TAD DIFFERENT THAN EXPECTED
HAVING FIRST ANALYZED UPPER LEVELS AND FCST SOUNDINGS FIRST. IT
WOULD APPEAR THAT H7 WINDS IN BOTH GFS/NAM ARE STRONGER SOUTHEAST
/APPROACHING 40KTS/. IN GENERAL...THE SOUNDINGS MIX THINGS RIGHT
TO H7 AND SUSPECT THEY MAY BE UNDERPLAYING WIND POTENTIAL IN THE
SE THIS AFTERNOON AND THUS WILL BUMP WINDS ACCORDINGLY.
THUS...GIVEN THE EXPECTED CONDITIONS...WILL GO WITH A RED FLAG
WARNING ENTIRE AREA ONCE AGAIN TODAY AS FUEL CONDITIONS ARE
CERTAINLY ENOUGH TO OFFSET ANY WEAKNESS IN THE WIND FIELDS.

INTO THIS EVENING...SOME SHALLOW MID LEVEL MOISTURE IS PROGGED TO
MOVE ACROSS THE AREA AND COULD LEAD TO SOME VIRGA SHOWERS ONCE AGAIN
ALTHOUGH THE PROSPECT DOES NOT LOOK AS ENCOURAGING AS WE SAW LAST
NIGHT.  STILL...THESE COULD INCREASE WINDS UNDER ANY SHOWERS THAT DO
DEVELOP GIVEN THE FAVORABLE PROFILE ANTICIPATED.  WESTWARD MOTION OF
THE DRYLINE REMAINS A BIT UNCERTAIN AND IT IS CERTAINLY POSSIBLE
THAT IT COULD PUSH FURTHER WEST THAN CURRENTLY FCST IN THE GRIDS.
HOWEVER...THE MOISTURE SHOULD BE QUITE SHALLOW AND THUS QUICKLY MIX
OUT SATURDAY MORNING BEFORE THE WINDS START TO BLOW...MORE ABOUT
THAT IN THE LONG TERM.

&&

.LONG TERM...
IN SPITE OF A COUPLE PERIODS OFFERING LOW PROBABILITIES FOR RAIN...
A POTENTIALLY HIGH IMPACT WIND/FIRE EVENT SUNDAY REMAINS THE FOCUS
OF ATTENTION.

THROUGH THE WEEKEND...SOUTH PLAINS WEATHER WILL BE DOMINATED BY THE
CURRENT WEST COAST UA LOW AS IT EJECTS EASTWARD OVER THE PLAINS.
THIS SYSTEM WILL HAVE EDGED EASTWARD TOWARD THE FOUR CORNERS BY
SATURDAY AFTERNOON. ALTHOUGH THIS WILL RESULT IN A MODEST BACKING
OF THE DEEP LAYER FLOW...THE DRYLINE WILL GENERALLY REMAIN JUST
EAST OF THE FA AS DEEPLY DRY/MIXED AIR WILL REMAIN IN PLACE...AND
AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS IN ADVANCE OF THE SYSTEM.
WITH CYCLOGENESIS BEGINNING IN EARNEST...MSLP/HEIGHT GRADIENTS MAY
BE MARGINALLY SUPPORTIVE OF ADVISORY LEVEL SOUTH-SOUTHWESTERLY WINDS
SATURDAY...AS INDICATED BY MAV MOS. STRONG PRESSURE/HEIGHT FALLS LATE
SATURDAY EVENING/EARLY SUNDAY MORNING MAY BE SUFFICIENT TO RETREAT
THE DRYLINE WESTWARD OVER THE ROLLING PLAINS IN ASSOCIATION WITH A
60KT LOW LEVEL JET. MOST SOLUTIONS SHOW CONVECTIVE SIGNALS ALONG/
EAST OF THIS FEATURE. WILL MAINTAIN SLIGHT CHANCE POPS OVER THE
EASTERN ROLLING PLAINS...BUT ANY STORMS THAT OCCUR OVER THE
EASTERN FA WILL LIKELY BE BRIEF AS FLOW QUICKLY VEERS AND SHUNTS
MOISTURE EAST BY SUNDAY MORNING.

THE EJECTION OF THE UA LOW OVER THE SOUTHERN/CENTRAL PLAINS SUNDAY
PRESENTS A THREAT OF A HIGH WIND/DUST EVENT PER PROGGED MSLP/
HEIGHT GRADIENTS. ALTHOUGH THE CORE OF MID LEVEL WIND MAXIMA ARE
PROGGED TO TRANSIT THE AREA...THEY ARE CURRENTLY DEPICTED AS
PASSING EAST/NORTHEAST OF THE AREA BY MIDDAY. SPEED/TIMING OF THE
SYSTEM ALSO PROMOTES AN EARLY PASSAGE OF A PAC FRONT AND COOLER
TEMPERATURES. THIS MAY HELP LIMIT THE DEPTH OF MIXING AND SEVERITY
OF GUSTS. NONETHELESS...CURRENT SUGGESTIONS ARE THAT A HIGH WIND
WATCH MAY BE REQUIRED WITH LATER UPDATES.

AN UA RIDGE AXIS WILL TRANSLATE EASTWARD OVER WEST TEXAS MONDAY IN
THE WAKE OF SUNDAY/S SYSTEM...BUT SOUTHWESTERLY FLOW ALOFT WILL
BECOME RE-ESTABLISHED TUESDAY/WEDNESDAY. MODELS DIFFER IN THE
DEPICTING THE DEPTH OF ANOTHER TROUGH PROGGED TO IMPACT THE
REGION WITHIN THIS FLOW WEDNESDAY...BUT THIS MAY PRESENT THE NEXT
BOUT OF CRITICAL FIRE WEATHER. MEDIUM RANGE GUIDANCE SEEMS TO
SUPPORT AN AMPLIFICATION OF THE PATTERN LATE WEEK WHICH WOULD
SUPPORT A FROPA THURSDAY AND SLIGHTLY COOLER/NEAR NORMAL
TEMPERATURES.

&&

.FIRE WEATHER...
DAY 1...TODAY WILL LIKELY BE LOWEST-END DAY OF THE THE NEXT THREE
BUT CONDITIONS CONTINUE TO POINT TOWARD RED FLAG POTENTIAL FOR
THE ENTIRE AREA. H7 WINDS IN THE 30-40 KT RANGE SHOULD EASILY MIX
TOWARD THE SURFACE YIELDING WINDS IN THE 20-30 MPH RANGE THIS
AFTERNOON WITH THE HIGHEST WIND EXPECTED ON THE LLANO ESTACADO.
MIN RH VALUES WILL HAVE NO DIFFICULTY IN MEETING CRITERIA WITH
NEAR 10 PCT RH ANTICIPATED. GIVEN THE EXTREMELY CRITICAL NATURE OF
THE FUELS DESPITE THE SOUTHERN ROLLING PLAINS BEING A BIT MARGINAL...
WILL ELECT TO ISSUE RED FLAG WARNING FOR THIS AFTERNOON.

DAYS 2 AND 3...FIRE WEATHER CONDITIONS WILL DETERIORATE SATURDAY
AND SUNDAY WITH DANGEROUS/EXTREMELY CRITICAL CONDITIONS EXPECTED
BY SUNDAY AFTERNOON. A PRONOUNCED THERMAL RIDGE WILL BE IN PLACE
OVER THE ROLLING PLAINS SATURDAY AFTERNOON BENEATH INCREASING
WINDS ALOFT. WITH WIDESPREAD 20-25 MPH 20-FT WINDS AND RH/S AROUND
10 PERCENT...HIGH CONFIDENCE IN CRITICAL FIRE WEATHER EXIST.
SUNDAY/S PATTERN IS A GOOD MATCH TO THE SOUTHERN PLAINS WILDFIRE
OUTBREAK PATTERN. THAT SAID...RELATIVELY COOLER TEMPERATURES
GENERALLY 0-10 DEGREES BELOW NORMAL THEN IN THE POST PAC FRONT
ENVIRONMENT INTRODUCES SOME UNCERTAINTY. FROM A PURE INGREDIENT
DRY AIR/WIND/FUEL PERSPECTIVE...A HIGH END DAY SHOULD BE EXPECTED.
HOWEVER...PAST OUTBREAK EVENTS HAVE SHOWN THAT FIRE ACTIVITY IS
USUALLY CONCENTRATED ALONG/NEAR THE LOW LEVEL THERMAL RIDGE...
WHICH IS PROGGED TO PUSH WELL EAST OF THE SOUTH PLAINS SUNDAY.
STILL...WITH SINGLE DIGIT TD/S AND RH/S...20 FT WINDS AROUND 30
MPH...AND EXTREMELY DRY FUELS PER TFS...AT LEAST A FEW SIGNIFICANT
WIND-DRIVEN WILDFIRES WILL BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        81  48  79  41  63 /   0   0   0  10  10
TULIA         85  50  84  45  70 /   0  10  10  10  10
PLAINVIEW     85  53  85  46  69 /   0  10  10  10   0
LEVELLAND     86  53  83  46  67 /   0  10  10  10   0
LUBBOCK       87  55  86  48  69 /   0  10  10  10   0
DENVER CITY   85  58  87  47  68 /   0  10  10  10   0
BROWNFIELD    87  56  87  48  69 /   0  10  10  10   0
CHILDRESS     92  56  91  56  77 /   0  10  10  20  10
SPUR          92  58  91  52  76 /   0  10  10  20   0
ASPERMONT     95  61  94  58  82 /   0  10  10  20   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

26/20
Hazardous weather outlook, Apr 8, 3:12 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
312 AM CDT FRI APR 8 2011

TXZ021>044-090815-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
312 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A
RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SUSTAINED SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS
GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH SUSTAINED
SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY. THESE WINDS
WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN ADDITION...FIRE
WEATHER WILL ESCALATE SATURDAY AND SUNDAY...WITH EXTREMELY CRITICAL
CONDITIONS EXPECTED SUNDAY...WHEN A DANGEROUS HIGH WIND AND FIRE
WEATHER EVENT MAY OCCUR. FIRE WEATHER WATCHES ARE IN EFFECT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:40 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr
Apr 8, 3:52 PM CDTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more38 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.